Alert archive / Iowa / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood watch at Aug 6, 2007, 2:13 PM CDT for Crawford County, Grant County, Richland County, Wisconsin; 6 counties in Iowa. It took effect at Aug 7, 2007, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2007, 2:13 PM CDT (19:13 UTC)
- In effect from
- Aug 7, 2007, 12:00 AM CDT
- Expired
- Aug 7, 2007, 9:25 AM CDT
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Winneshiek County, IA, Crawford County, WI, Grant County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2191 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KARX 061913 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 213 PM CDT MON AUG 6 2007 ...HEAVY RAIN POSSIBLE OVERNIGHT... .THUNDERSTORMS ARE EXPECTED TO FORM OR MOVE IN FROM AREAS TO THE WEST TONIGHT AS A WARM AND HUMID AIRMASS PUSHES NORTH. A FRONTAL BOUNDARY STRETCHED ACROSS IOWA MAY HELP FOCUS THE HEAVIEST RAIN ACROSS PARTS OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN OVERNIGHT AND COMBINED WITH RAIN THAT FELL OVER THE WEEKEND MAY INCREASE THE OVERALL FLOOD THREAT IN THE REGION. IF SEVERAL MORE INCHES OF RAIN FALLS WHERE SEVERAL INCHES FELL SATURDAY NIGHT...FLASH FLOODING COULD QUICKLY BECOME A HAZARD. THIS ROUND OF THUNDERSTORMS SHOULD MOVE OUT OF THE AREA TUESDAY MORNING. IAZ010-011-018-019-029-030-WIZ054-055-061-070315- /O.NEW.KARX.FF.A.0003.070807T0500Z-070807T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 213 PM CDT MON AUG 6 2007 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN IOWA... ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD AND WINNESHIEK. IN SOUTHWEST WISCONSIN...CRAWFORD...GRANT AND RICHLAND. * FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY MORNING * THUNDERSTORMS ARE EXPECTED TONIGHT THAT MAY PRODUCE LOCALLY HEAVY RAIN. IF THIS FALLS OVER AREAS THAT HAD HEAVY RAIN OVER THE WEEKEND...FLASH FLOODING MAY DEVELOP RATHER QUICKLY OVERNIGHT. * HEAVY RAIN COULD LEAD TO FLASH FLOODING...ESPECIALLY IN HILLY TERRAIN WHERE MUD SILDES ARE EVEN POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ SHEA
5 follow-up statements
000 WGUS63 KARX 061933 CCA FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE LA CROSSE WI 213 PM CDT MON AUG 6 2007 ...HEAVY RAIN POSSIBLE OVERNIGHT... .THUNDERSTORMS ARE EXPECTED TO FORM OR MOVE IN FROM AREAS TO THE WEST TONIGHT AS A WARM AND HUMID AIRMASS PUSHES NORTH. A FRONTAL BOUNDARY STRETCHED ACROSS IOWA MAY HELP FOCUS THE HEAVIEST RAIN ACROSS PARTS OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN OVERNIGHT AND COMBINED WITH RAIN THAT FELL OVER THE WEEKEND MAY INCREASE THE OVERALL FLOOD THREAT IN THE REGION. IF SEVERAL MORE INCHES OF RAIN FALLS WHERE SEVERAL INCHES FELL SATURDAY NIGHT...FLASH FLOODING COULD QUICKLY BECOME A HAZARD. THIS ROUND OF THUNDERSTORMS SHOULD MOVE OUT OF THE AREA TUESDAY MORNING. IAZ010-011-018-019-029-030-WIZ054-055-061-070315- /O.NEW.KARX.FF.A.0003.070807T0500Z-070807T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 213 PM CDT MON AUG 6 2007 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN IOWA... ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD AND WINNESHIEK. IN SOUTHWEST WISCONSIN...CRAWFORD...GRANT AND RICHLAND. * FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY MORNING * THUNDERSTORMS ARE EXPECTED TONIGHT THAT MAY PRODUCE LOCALLY HEAVY RAIN. IF THIS FALLS OVER AREAS THAT HAD HEAVY RAIN OVER THE WEEKEND...FLASH FLOODING MAY DEVELOP RATHER QUICKLY OVERNIGHT. * HEAVY RAIN COULD LEAD TO FLASH FLOODING...ESPECIALLY IN HILLY TERRAIN WHERE MUD SLIDES ARE EVEN POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ SHEA
000 WGUS63 KARX 070308 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 1008 PM CDT MON AUG 6 2007 ...MORE HEAVY RAIN POSSIBLE OVERNIGHT... .THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS THE WATCH AREA THROUGH THE OVERNIGHT HOURS. A FRONTAL BOUNDARY STRETCHED ACROSS IOWA WILL HELP FOCUS THE HEAVIEST RAIN ACROSS PARTS OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN OVERNIGHT AND COMBINED WITH RAIN THAT FELL OVER THE WEEKEND AND EARLIER TONIGHT MAY INCREASE THE OVERALL FLOOD THREAT IN THE REGION. IF SEVERAL MORE INCHES OF RAIN FALLS...FLASH FLOODING COULD QUICKLY BECOME A HAZARD. THIS ROUND OF THUNDERSTORMS SHOULD MOVE OUT OF THE AREA TUESDAY MORNING. IAZ010-011-018-019-029-030-WIZ054-055-061-071115- /O.CON.KARX.FF.A.0003.070807T0500Z-070807T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1008 PM CDT MON AUG 6 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN IOWA...ALLAMAKEE...CHICKASAW...CLAYTON... FAYETTE...FLOYD AND WINNESHIEK. IN SOUTHWEST WISCONSIN... CRAWFORD...GRANT AND RICHLAND. * THROUGH TUESDAY MORNING * THUNDERSTORMS ARE EXPECTED TONIGHT THAT WILL PRODUCE LOCALLY HEAVY RAIN. IF THIS FALLS OVER AREAS THAT HAD HEAVY RAIN OVER THE WEEKEND...FLASH FLOODING MAY DEVELOP RATHER QUICKLY OVERNIGHT. * HEAVY RAIN COULD LEAD TO FLASH FLOODING...ESPECIALLY IN HILLY TERRAIN WHERE MUD SLIDES ARE EVEN POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ RABERDING
000 WGUS63 KARX 070850 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 350 AM CDT TUE AUG 7 2007 ...MORE HEAVY RAIN POSSIBLE THIS MORNING... .SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOP ALONG AND NORTH OF A FRONT LOCATED OVER CENTRAL IOWA AND NORTHERN ILLINOIS EARLY THIS MORNING. WITH ABUNDANT MOISTURE LOCATED ACROSS THE REGION... THE SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN WILL BE CAPABLE OF PRODUCING ONE TO TWO INCH RAINFALL RATES IN AN HOUR. IF THIS RAIN HAPPENS TO FALL ON AREAS WHICH HAS SEEN ABUNDANT RAIN DURING THE PAST TWO WEEKS OR IT MOVES REPEATEDLY ACROSS THE SAME AREAS...FLASH FLOODING MAY RESULT. THESE SHOWERS AND THUNDERSTORMS SHOULD MOVE OUT OF THE AREA LATE THIS MORNING. IAZ010-011-018-019-029-030-WIZ054-055-061-071700- /O.CON.KARX.FF.A.0003.000000T0000Z-070807T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 350 AM CDT TUE AUG 7 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN IOWA...ALLAMAKEE...CHICKASAW...CLAYTON... FAYETTE...FLOYD AND WINNESHIEK. IN SOUTHWEST WISCONSIN... CRAWFORD...GRANT AND RICHLAND. * UNTIL NOON CDT TODAY * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS MORNING. RAINFALL RATES OF ONE TO TWO INCHES AN HOUR WILL BE POSSIBLE. THIS MAY CAUSE FLASH FLOODING IF IT HAPPENS TO FALL ACROSS AREAS THAT HAS SEEN HEAVY RAINFALL DURING THE PAST TWO WEEKS OR REPEATEDLY MOVES ACROSS THE SAME AREAS. * HEAVY RAIN COULD LEAD TO FLASH FLOODING...IN URBAN AREAS AND IN HILLY TERRAIN WHERE MUD SLIDES ARE EVEN POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ BOYNE
000 WGUS63 KARX 071225 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 725 AM CDT TUE AUG 7 2007 ...HEAVY RAIN STILL POSSIBLE THIS MORNING... .SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOP ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS MORNING. WITH ABUNDANT MOISTURE LOCATED ACROSS THE REGION...THESE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ONE TO TWO INCH RAINFALL RATES IN AN HOUR. IF THIS RAIN HAPPENS TO FALL ON AREAS WHICH HAS SEEN ABUNDANT RAIN DURING THE PAST TWO WEEKS OR IT MOVES REPEATEDLY ACROSS THE SAME AREAS...FLASH FLOODING MAY RESULT. THESE SHOWERS AND THUNDERSTORMS SHOULD MOVE OUT OF THE AREA LATE THIS MORNING. IAZ010-011-018-019-029-030-WIZ054-055-061-071700- /O.CON.KARX.FF.A.0003.000000T0000Z-070807T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 725 AM CDT TUE AUG 7 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN IOWA...ALLAMAKEE...CHICKASAW...CLAYTON... FAYETTE...FLOYD AND WINNESHIEK. IN SOUTHWEST WISCONSIN... CRAWFORD...GRANT AND RICHLAND. * UNTIL NOON CDT TODAY * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST AT 25 MPH ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS MORNING. RAINFALL RATES OF ONE TO TWO INCHES AN HOUR WILL BE POSSIBLE. THIS MAY CAUSE FLASH FLOODING IF IT HAPPENS TO FALL ACROSS AREAS THAT HAS SEEN HEAVY RAINFALL DURING THE PAST TWO WEEKS OR REPEATEDLY MOVES ACROSS THE SAME AREAS. * HEAVY RAIN COULD LEAD TO FLASH FLOODING...IN URBAN AREAS AND IN HILLY TERRAIN WHERE MUD SLIDES ARE EVEN POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ BOYNE
000 WGUS63 KARX 071425 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 925 AM CDT TUE AUG 7 2007 ...THREAT OF FLASH FLOOD PRODUCING RAINS HAS ENDED... .WITH THE PASSING OF AN UPPER LEVEL DISTURBANCE LATE LAST NIGHT AND EARLY THIS MORNING...THE THREAT OF WIDESPREAD HEAVY RAINS HAS SHIFTED EAST AND SOUTH OF THE AREA. THUS THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR THE AREA HAS BEEN CANCELLED. IAZ010-011-018-019-029-030-WIZ054-055-061-071530- /O.CAN.KARX.FF.A.0003.000000T0000Z-070807T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 925 AM CDT TUE AUG 7 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINS AND FLASH FLOODING FOR THE REST OF THE MORNING HAS SHIFTED EAST AND SOUTH OF THE AREA. $$ RRS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Aug 6, 11:49 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 6, 11:49 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1149 AM CDT MON AUG 6 2007 .UPDATED... AS STRATUS DECK BREAKS UP THIS MORNING...HIGHER CLOUDS ALREADY ADVECTING IN FROM THE WEST AHEAD OF UPSTREAM CONVECTION. TEMPERATURES WERE ALREADY ADJUSTED DOWN A LITTLE WEST OF THE MISSISSIPPI RIVER DUE TO MORE LIMITED SUN OTHERWISE FORECAST TODAY LOOKS ON TRACK. BIGGER FOCUS ON TONIGHT. AREA STILL ENTRENCHED IN COOLER EAST AND MOIST FLOW WITH SURFACE BOUNDARY QUITE A WAYS SOUTHWEST OF THE FORECAST AREA AS OF 16Z. AS UPSTREAM WAVE APPROACHES THIS EVENING... WARM FRONT MAY TRY TO SHIFT NORTH SLOWLY BUT EXPECT LOW LEVEL MOISTURE TRANSPORT TO INCREASE AND MAINLY ELEVATED CONVECTION TO BREAK OUT WEST OF THE AREA EARLY EVENING AND THEN SHIFT EAST OVERNIGHT. PRECIPITABLE WATER VALUES WILL CLIMB OVER 2 INCHES SO RAINFALL COULD BECOME QUITE EFFICIENT. WITH RECENT HEAVIER RAINS ACROSS SOUTHERN FORECAST AREA AND THREAT FOR SURFACE BOUNDARY TO BE CLOSER TO THIS REGION...WE ARE CONSIDERING A FLASH FLOOD WATCH FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN FROM MIDNIGHT TONIGHT THROUGH NOON TUESDAY. CONFIDENCE IN FLOODING NOT ALL THAT GREAT BUT GIVEN SETUP... MIGHT BE BEST ROUTE TO ENHANCE AWARENESS. CONFIDENCE IN OTHER TYPES OF SEVERE WEATHER...LARGE HAIL OR DAMAGING WIND...NOT ALL THAT GREAT GIVEN LOCATION OF WARM FRONT WELL SOUTH AND EXPECTED AMOUNT OF CLOUD COVER TODAY THAT WILL LIMIT HEATING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHEA
Hazardous weather outlook, Aug 6, 12:30 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1230 PM CDT MON AUG 6 2007 WIZ017-029-071100- CLARK-TAYLOR- 1230 PM CDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONTAL BOUNDARY WILL MEANDER NORTH AND SOUTH ACROSS THE REGION FROM TUESDAY THROUGH THURSDAY...AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE UPPER MIDWEST. THE FIRST DISTURBANCE WILL MOVE THROUGH TUESDAY...WITH A CHANCE FOR SOME THUNDERSTORMS OVER NORTH CENTRAL WISCONSIN. NONE OF THESE ARE EXPECTED TO BECOME SEVERE. A BETTER CHANCE WILL COME LATER WEDNESDAY INTO THURSDAY...AS A STRONGER DISTURBANCE AND COLD FRONT MOVES THROUGH. THESE STORMS WILL NEED TO BE WATCHED FOR HEAVY RAIN AND THE POSSIBILITY OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TUESDAY...BUT MAY BE NECESSARY WEDNESDAY NIGHT INTO THURSDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MNZ079-086>088-094>096-WIZ032>034-041>044-053-071100- ADAMS-BUFFALO-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE- MOWER-OLMSTED-TREMPEALEAU-VERNON-WABASHA-WINONA- 1230 PM CDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY SOUTH OF THE AREA WILL SHIFT NORTH TODAY AND AID IN TRIGGERING SHOWERS AND THUNDERSTORMS TONIGHT. LOCALLY HEAVY RAIN IS POSSIBLE. WHILE THE STORMS MAY BECOME STRONG AT TIMES...SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONT WILL MEANDER NORTH AND SOUTH ACROSS THE REGION FROM TUESDAY THROUGH THURSDAY AND REMAIN A FOCUS FOR OCCASIONAL THUNDERSTORM CHANCES. THE OVERALL SEVERE WEATHER RISK DOES NOT LOOK THAT FAVORABLE BUT THERE IS A CHANCE FOR LOCALLY HEAVY RAIN. THE THREAT FOR FLOODING WILL HAVE TO BE WATCHED IF THE SAME AREA RECEIVES HEAVY RAIN FROM CONSECUTIVE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY...BUT MAY BE NECESSARY WEDNESDAY NIGHT INTO THURSDAY. EXCESSIVE RAINFALL AMOUNTS OR OBSERVED FLOODING WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-WIZ054-055-061-071100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- MITCHELL-RICHLAND-WINNESHIEK- 1230 PM CDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FRONTAL BOUNDARY SOUTH OF THE AREA WILL START TO MOVE NORTH TODAY AND AID IN TRIGGERING SHOWERS AND THUNDERSTORMS TONIGHT. THE AIRMASS JUST SOUTH OF THIS FRONT IS VERY MOIST AND UNSTABLE SO STORMS THAT DO FORM COULD PRODUCE LOCALLY HEAVY RAIN. COMBINED WITH HEAVY RAIN THAT FELL OVER THE WEEKEND...THE THREAT FOR FLOODING WILL BE ELEVATED SO A FLASH FLOOD WATCH COVERS PARTS OF THE REGION INTO TUESDAY MORNING. AS STORMS MOVE IN TONIGHT...THERE IS AN OUTSIDE CHANCE A FEW COULD PRODUCE HAIL AND GUSTY WINDS BUT THE OVERALL SEVERE WEATHER RISK LOOKS LOW AT THIS POINT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LINGERING THUNDERSTORMS OVERNIGHT COULD STILL BE AROUND EARLY TUESDAY BUT SHOULD MOVE OUT. AGAIN...THE THREAT FOR FLOODING WILL HAVE TO BE WATCHED DEPENDING ON WHERE RAIN FALLS OVERNIGHT. THE FRONT WILL MEANDER NORTH AND SOUTH ACROSS THE REGION THROUGH THURSDAY AND HELP PRODUCE OCCASIONAL THUNDERSTORM CHANCES. ADDITIONAL HEAVY RAIN IS POSSIBLE WITH EACH THUNDERSTORM COMPLEX ALTHOUGH THE TRACK OF THESE STORMS COULD SHIFT. DEPENDING ON THE LOCATION OF THE FRONT AS STORMS MOVE THROUGH...THERE IS A RISK OF SEVERE WEATHER WEDNESDAY OR THURSDAY. WARM AND HUMID CONDITIONS MAY DEVELOP THIS WEEK AS WELL WITH DAYTIME HEAT INDICIES REACHING FROM 95 TO 105. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE OF SPOTTER ACTIVATION TONIGHT AND EARLY TUESDAY BUT THE BIGGER THREAT APPEARS TO BE HEAVY RAIN. RAINFALL REPORTS AND ANY OBSERVED FLOODING WOULD GREATLY BE APPRECIATED. SPOTTERS MAY ALSO BE NEEDED TOWARD MID WEEK BUT MONITOR LATER OUTLOOKS FOR DETAILS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. SHEA
Nearby
Flash Flood Watches in Iowa, 2007Flash Flood Watches in Wisconsin, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.